MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), trends and quality control was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: precautions, this product is intended for use by physicians trained and experienced in proper vascular access techniques.Standard techniques for the placement of vascular access sheaths, angiographic catheters and wire guides should be employed.All catheters and instruments used with this product should move freely through the valve and sheath.Separation of the sheath may result when the fit is tight.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.It is possible that a device used in conjunction with the sheath caused the silicone disk to dislodge; the device could have been too large or could have been inserted through the sheath off center or at an angle.Also, it is possible that the failure mode was related to manufacturing; the disk may not have been seated properly in the check-flo assembly.Without the benefit of a returned complaint device and with the information currently known, a definitive root cause cannot be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported during a radial access procedure the valve was leaking.Another product was used to complete the procedure with no further issues reported.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), trends, quality control, and visual inspection / functional test of the returned device was conducted during the investigation.One used flexor radial access set was returned for investigation.The device came with the dilator inserted backwards in the sheath.No kinks or damage to the sheath or dilator were observed.The dilator was removed and a leak test was performed by occluding the sheath tubing with a hemostat at the proximal end.Water was injected through the connecting tube assembly using a syringe.Water profusely leaked out of the valve with little pressure applied.The dilator was inserted and the leak test was performed.No leaking was observed.The dilator was removed and the leak test was performed a third time and leaking was observed.A definitive root cause for this occurrence cannot be determined.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6202398
Report Number1820334-2016-01528
Device Sequence Number18930883
Product Code DYB
UDI-Device Identifier00827002126602
UDI-Public(01)00827002126602(17)190718(10)7025642
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-5.0-18-13-RA2.5-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1